Is This Anxiety or Did Advil / Escitalopram Make My Tinnitus Worse?

Discussion in 'Dr. Stephen Nagler (MD)' started by MichaelSF, Jan 20, 2020.

    1. MichaelSF

      MichaelSF Member

      Location:
      San Francisco Bay Area
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Stress, Anxiety,
      Hi Dr. Nagler,

      Thank you for taking your time to answer my question. About 2+ weeks ago, I've began to experience really bad sleep (1-4 hours). Lack of proper sleep effects the perception of my tinnitus, so I decided to take melatonin, but it didn't do much for my sleep. I decided than try Advil PM but was a little concerned that pain reliving aspect of it might be toxic to my ears. I woke up the next day with little sleep again and anxious and my head buzzing differently. And I just kept focusing on it. And It just became downward spiral where I lost control of what seemed like my sanity. I finally made an appointment with psychiatrist, he gave me Escitalopram, took it for 3x days (10mg, 10mg, 5mg) and I stopped because it gave me awful restless leg syndrome. The next day and half I still had anxiety, but seemed to be a lot more occupied which seemed to put the tinnitus in the background like it has been for the past 15 years.

      To make this story is this anxiety spiraling out of control? Or could I have done something to damage my hearing or make my tinnitus worse, by taking either the Advil or Escitalopram? The sad thing is that I had kept this thing at bay for almost 15 years, now I react like its day 1. I am so sorry...
       
      • Hug Hug x 1
    2. Dr. Nagler

      Dr. Nagler Member Clinician Benefactor

      Location:
      Atlanta, Georgia USA
      Tinnitus Since:
      04/1994
      Hello @MichaelSF.

      So first and foremost, nothing you describe above could possibly damage your hearing - not the medication, not the emotional distress, not the fatigue, nothing! It might (or might not) temporarily aggravate your tinnitus. But it will damage nothing.

      Next, you have nothing to be sorry for because you did nothing wrong!

      And last, you are not spiraling downward out of control.

      What you are is confused. What you are is frightened. And what you are is concerned. The medical term for that is ... HUMAN.

      Thank you for posting. I will keep a good thought for you. Your job is to keep a good thought for yourself!

      All the best -

      Stephen M. Nagler, M.D.
       
      • Like Like x 2
      • Agree Agree x 1

Share This Page

Loading...